Hi. I started going through what I believe are withdrawl symptoms because of my alchohol and fioricet use (abuse). I drink 2-3 glasses of white wine every night and end up taking one fioricet in the morning to combat my headache and sluggishness from the wine the night before. Sometimes, I might take another fioricet if my headache returns in the afternoon, but that is no more than maybe once a week. I took my fioricet as ususal yesterday am and again in the afternoon. I did not drink any alchohol last night and went to bed early. I have done this many times before where I will skip drinking in favor of a good night's sleep - at least once a week. So, I am confused as to what the hell happened to me this morning. I woke up and was terribly shaky, sick to my stomach, felt almost short of breath and dizzy. It was very strange and alarming. So, of course, I reached for the fioricet, hoping it would stop this reaction and it did within about an hour and a half, I felt totally fine. I think its safe to say I have crossed over from something recreational with the alchohol and taking the fioricet for headaches occasionally to full blown but no one else knows about it, addiction. I am never high, I never miss work or anything. But to have the physical effects I felt this am is pretty significant to being physically addicted to the combo, right? I sucessfully and finally quit smoking after almost 20 years back in May and after that, I feel like I can stop what I am doing with the wine and fioricet. I am just really, really scared of the withdrawl symptoms. This morning really scared me. I felt soo terrible. Almost so, that I could barely shower and get ready for work, that I needed to stay in bed and suffer. God, how do I withdrawl safely? Is it safer to do one substance at a time?
First, mixing pills and alcohol is very dangerous. At this point I don't know why you had that reaction but I have to suggest that you do something about your alcohol abuse. It would be a good idea to pay your doctor a visit and get a good check-up as well.
Hi and thanks for sharing with us. Seeing a doctor may be a good idea. Sometimes though we just have to tough out these symptoms. Is there someone that can help you go through this? Doing this alone can be dangerous. I'm not trying to scare you. I'm just sharing advice that was given to me. I let people know what was going on with me and with their support I was able to get through those early days. God Bless!!
well...its probably a mix of both. alcohol and barbiturates both effect gaba...so yes, its possible that if this is an every day habbit, that you started going into a physical withdrawal. butalbital has a long half-life.....its one thing people love to ignore about this drug. for some people, the half-life can be upwards of 100 hours...meaning it takes over 4 days for the levels in the blood to be half of the initial dose...so in all reality if the half life for you would be 2 days, and you take it every day, then you're building on the previous days dose. over time your body gets used to this steady dose being in your system, and indeed its higher than just the 50mg's you think you're taking...so when you d/c it, you will experience withdrawal.
luckily, you are on a very low dose. you probably do need to ask your doctor about this. what you experienced could also be panic attacks or anxiety related...the fioricet would have worked well for these symptoms also since it is a barbiturate and thats what they do best.
your doctor might tell you that at your dose, you can just stop taking it....but they do have pill cutters at any pharmacy and you may wish to do a slow taper. you could go as far as cutting them in 1/4'ths so you could do 3/4 tab...then reduce to 1/2 tab...then reduce to 1/4....but i would ask your doc first.
i do think whatever you experienced, its a good idea to address this since you've become aware of it. drinking and taking this medication every day can only get worse and worse till eventually you have a HUGE problem. alcohol and barbiturates go back a long way....judy garland...elvis...marilyn monroe.....they all loved to mix them. the problem is they DON'T mix well at all....and both enhance the effects of the other by quite a bit. even though you take the fioricet in the morning, it probably still does make you more sensitive to alcohol in the evening, meaning you get more drunk off less alcohol than you would without the fioricet. either way, you're right...its a good idea to stop both. alcohol isn't a problem for most people...but when you need it every day and then have to take meds the next morning, you probably need to call it quits.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.